• side-effect part 1: know good face cream? my face is on fire.... Side-effect part 2: my stool and urine odor changed ever since TCH regimen

    Asked by cranburymom on Tuesday, January 31, 2012

    side-effect part 1: know good face cream? my face is on fire....
    Side-effect part 2: my stool and urine odor changed ever since TCH regimen

    Part 1:I am on TCH, this is the thord times that my face is so irritated like a red beet - hot and painful, skin is coming off - I researched online and found product, LINDI face serum. great product, but not strong enough. I am planning to ask a nurse when I see them next. In the meantime, I want to know if someone has the similar experience and/or found solutions for this.

    Part II: yes yes this is embrassing. not just constipation but the odor there totally changed. Not that typical stinky smell, more like a 'about-to-expire milk or something - Thougt that yeast infection, but not. I searched the web, but no one mentioned about this. anyone has or had a similar experience????

    4 Answers from the Community

    4 answers
    • leepenn's Avatar

      1 - I skip cream/lotion and go right for oil. I use grape seed oil or castor oil (latter is heavier) depending on the dryness factor. I don't know if that would help you... but basically, I oil my face right after I shower.... and it helps tremendously. I do under my eyes - over my cheeks... and my lips and around my lips. The other parts of my face seem fine. For my scalp, on which I got horrible horrible acne, I use hibiclens in the shower followed by a salicylic acid solution after the shower. I have had NO ACNE since. You don't want to use hibiclens on your face though... But I mention it in case that regimen might be helpful....

      2 - The C is carboplatin right? I had the same side effect plus constipation.... There's really not much you can do. Chemo totally whacks your gut flora, and there's just plain not much you can do expect not eat foods that make it worse (like onions and garlic).... Sorry.... My better half also told me that I myself smelled kind of bad after a carboplatin infusion. Sucks rocks, that is for sure.

      Now that I am recovering after my last infusion, which was an andriamycin and cytotoxin cycle, I am eating acidophilus and bifidus tablets in hopes of getting my gut flora back towards normal... I have no idea if it is working, but my gut seems to be coming back to normal. I do not think that taking it during treatment is very helpful... but it might be worth asking about.

      Also, I took laxatives and stool softeners to help with the constipation, and they totally made it easier. That was recommended by one of my physicians.... Sennacot and some red stuff - colase or something like that.

      A side effect with AC that I am currently recovering from - and this is embarrassing - is a very painful butt hole! [email redacted] Oh man it hurts to go poo! Just today, it seems to be easing off a little... I figure it's probably similar to the mouthsores, but just in that very sensitive and private area.... Wah!

      I don't know if this helps.... You should definitely talk to your talk if you think anything is scary about your poo... Especially with the carboplatin... Or so they tell me.

      And yes - these side effects are embarrassing.

      One more is the overwhelming hot flashes I sometimes get! And I don't want to whip off my hat in the middle of a meeting! I just kind of prefer to keep my bald head covered.....

      Good luck... Hugs....


      over 4 years ago
    • nancyjac's Avatar

      I'm also on TCH. I haven't had the skin burning, just very dry and pealing. I too prefer oils rather than lotions. To many other chemicals in lotions that could actually make it worse.

      Now the BO, I can really identify with. For me it isn't just stool and urine but there are days when the odor seems to come out of my pores. And for me too it isn't the smell you would expect, more of a chemical or rotten food smell. In my case, I have diarrhea more than constipation most of the time, but the smell is just the same. I just shower a lot until I can't stand it again and then shower again.

      over 4 years ago
    • Karen4's Avatar

      A good cream for face or body is Cerave. My sister started using it with her T-cell lymphoma (a skin condition) as recommended by her dermatology oncologist. it helps restore your skins natural moister balance. Cocoa butter is good, too,but very heavy. Can't help you with the other. Sorry. Good luck!

      over 4 years ago
    • cranburymom's Avatar

      Thanks all!
      Karen4, I got the same product from a derm too. I tried, but it was still weak. But thanks just the same.
      Leepenn, thanks for your insights and laugh that much needed.
      Nancyjac and Leepenn, glad there are someone who share the similar side-effects.
      My red face seems to be something unusual. So my onc immediately referred me to a derm. It was not helpful visit, but now I have the derm doc - not a bad thing.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.